×

zbMATH — the first resource for mathematics

A global regularity result for the 2D Boussinesq equations with critical dissipation. (English) Zbl 1420.35263
Summary: This paper examines the global regularity problem on the two-dimensional incompressible Boussinesq equations with fractional dissipation, given by \(\Lambda^\alpha u\) in the velocity equation and by \(\Lambda^\beta \theta\) in the temperature equation, where \(\Lambda - \sqrt { - \Delta } \) denotes the Zygmund operator. We establish the global existence and smoothness of classical solutions when (\(\alpha, \beta\)) is in the critical range: \(\alpha > (\sqrt {1777} - 23)/24 = 0.789103 \ldots\), \({\beta} > 0\), and \(\alpha +\beta = 1\). This result improves previous work which obtained the global regularity for \(\alpha > (23-\sqrt {145})/12 \approx 0.9132,\;\beta>0\), and \(\alpha + \beta= 1\).

MSC:
35Q35 PDEs in connection with fluid mechanics
35R11 Fractional partial differential equations
35Q86 PDEs in connection with geophysics
86A10 Meteorology and atmospheric physics
35B65 Smoothness and regularity of solutions to PDEs
35A01 Existence problems for PDEs: global existence, local existence, non-existence
76D05 Navier-Stokes equations for incompressible viscous fluids
35A09 Classical solutions to PDEs
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Adhikari, D.; Cao, C.; Wu, J., The 2D Boussinesq equations with vertical viscosity and vertical diffusivity, J. Differential Equations, 249, 1078-1088, (2010) · Zbl 1193.35144
[2] Adhikari, D.; Cao, C.; Wu, J., Global regularity results for the 2D Boussinesq equations with vertical dissipation, J. Differential Equations, 251, 1637-1655, (2011) · Zbl 1232.35111
[3] Adhikari, D.; Cao, C.; Wu, J.; Xu, X., Small global solutions to the damped two-dimensional Boussinesq equations, J. Differential Equations, 256, 3594-3613, (2014) · Zbl 1290.35193
[4] H. Bahouri, J.-Y. Chemin, and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Springer-Verlag, Berlin-Heidelberg, 2011. · Zbl 1227.35004
[5] J. Bergh and J. Löfström, Interpolation Spaces, An Introduction, Springer-Verlag, Berlin-Heidelberg-New York, 1976. · Zbl 0344.46071
[6] Caputo, M., Linear models of dissipation whose Q is almost frequency independent-II, Geophy. J. R. Astr. Soc., 13, 529-539, (1967)
[7] Cao, C.; Wu, J., Global regularity for the 2D anisotropic Boussinesq equations with vertical dissipation, Arch. Ration. Mech. Anal., 208, 985-1004, (2013) · Zbl 1284.35140
[8] Chae, D., Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. Math., 203, 497-513, (2006) · Zbl 1100.35084
[9] Choi, K.; Hou, T.; Kiselev, A.; Luo, G.; Sverak, V.; Yao, Y., On the finite-time blowup of a 1D model for the 3D axisymmetric Euler equations, Comm. Pure Appl. Math, 70, 2218-2243, (2017) · Zbl 1377.35218
[10] Choi, K.; Kiselev, A.; Yao, Y., Finite time blow up for a 1D model of 2D Boussinesq system, Commun. Math. Phys., 334, 1667-1679, (2015) · Zbl 1309.35072
[11] P. Constantin, Euler equations, Navier-Stokes equations and turbulence, Mathematical Foundation of Turbulent Viscous Flows, Springer, Berlin, 2006, pp. 1-43. · Zbl 1190.76146
[12] Constantin, P.; Doering, C. R., Infinite Prandtl number convection, J. Statistical Physics, 94, 159-172, (1999) · Zbl 0935.76083
[13] Constantin, P.; Majda, A.; Tabak, E., Formation of strong fronts in the 2-D quasi-geostrophic thermal active scalar, Nonlinearity, 7, 1495-1533, (1994) · Zbl 0809.35057
[14] Constantin, P.; Vicol, V., Nonlinear maximum principles for dissipative linear nonlocal operators and applications, Geom. Funct. Anal., 22, 1289-1321, (2012) · Zbl 1256.35078
[15] Córdoba, A.; Córdoba, D., A maximum princple applied to quasi-geostroohhic equations, Comm. Math. Phys., 249, 511-528, (2004) · Zbl 1309.76026
[16] Cui, X.; Dou, C.; Jiu, Q., Local well-posedness and blow up criterion for the inviscid Boussinesq system in Hölder spaces, J. Partial Differential Equations, 25, 220-238, (2012) · Zbl 1274.35280
[17] Danchin, R., Remarks on the lifespan of the solutions to some models of incompressible fluid mechanics, Proc. Amer. Math. Soc., 141, 1979-1993, (2013) · Zbl 1283.35080
[18] Danchin, R.; Paicu, M., Global existence results for the anisotropic Boussinesq system in dimension two, Math. Models Methods Appl. Sci., 21, 421-457, (2011) · Zbl 1223.35249
[19] C. Doering and J. Gibbon, Applied Analysis of the Navier-Stokes Equations, Cambridge University Press, Cambridge, 1995. · Zbl 0838.76016
[20] A. E. Gill, Atmosphere-Ocean Dynamics, Academic Press, London, 1982.
[21] Grafakos, L.; Oh, S., The Kato-Ponce inequality, Comm. Partial Differential Equations, 39, 1128-1157, (2014) · Zbl 1301.42026
[22] Held, I.; Pierrehumbert, R.; Garner, S.; Swanson, K., Surface quasi-geostrophic dynamics, J. Fluid Mech., 282, 1-20, (1995) · Zbl 0832.76012
[23] Hittmeir, S.; Merino-Aceituno, S., Kinetic derivation of fractional Stokes and Stokes-Fourier systems, Kinet. and Relat Models, 9, 105-129, (2016) · Zbl 1330.35283
[24] Hmidi, T., On a maximum principle and its application to the logarithmically critical Boussinesq system, Anal Partial Differential Equations, 4, 247-284, (2011) · Zbl 1264.35173
[25] Hmidi, T.; Keraani, S.; Rousset, F., Global well-posedness for a Boussinesq-Navier-Stokes system with critical dissipation, J. Differential Equations, 249, 2147-2174, (2010) · Zbl 1200.35228
[26] Hmidi, T.; Keraani, S.; Rousset, F., Global well-posedness for Euler-Boussinesq system with critical dissipation, Comm. Partial Differential Equations, 36, 420-445, (2011) · Zbl 1284.76089
[27] Hou, T.; Li, C., Global well-posedness of the viscous Boussinesq equations, Discrete and Cont. Dyn. Syst., 12, 1-12, (2005) · Zbl 1274.76185
[28] Jia, J.; Peng, J.; Li, K., On the global well-posedness of a generalized 2D Boussinesq equations, NoDEA Nonlinear Differential Equations Appl., 2, 911-945, (2015) · Zbl 1327.76048
[29] Jiu, Q.; Miao, C.; Wu, J.; Zhang, Z., The 2D incompressible Boussinesq equations with general critical dissipation, SIAM J. Math. Anal., 46, 3426-3454, (2014) · Zbl 1319.35193
[30] Jiu, Q.; Wu, J.; Yang, W., Eventual regularity of the two-dimensional Boussinesq equations with supercritical dissipation, J. Nonlinear Science, 25, 37-58, (2014) · Zbl 1311.35221
[31] Regmi, D. D.; Tao, L.; Wu, J., The 2D Euler-Boussinesq equations with a singular velocity, J. Differential Equations, 257, 82-108, (2014) · Zbl 1291.35221
[32] Kenig, C. E.; Ponce, G.; Vega, L., Well-posedness and scattering results for the generalized Korteweg-de-Vries equation via the contraction principle, Comm. Pure App. Math., 46, 527-620, (1993) · Zbl 0808.35128
[33] Lai, M.; Pan, R.; Zhao, K., Initial boundary value problem for two-dimensional viscous Boussinesq equations, Arch. Ration. Mech. Anal., 199, 739-760, (2011) · Zbl 1231.35171
[34] Larios, A.; Lunasin, E.; Titi, E. S., Global well-posedness for the 2D Boussinesq system with anisotropic viscosity and without heat diffusion, J. Differential Equations, 255, 2636-2654, (2013) · Zbl 1284.35343
[35] Luo, G.; Hou, T., Potentially singular solutions of the 3D incompressible Euler equations, Proc. Natl. Acad. Sci. USA, 111, 12968-12973, (2014)
[36] A. J. Majda, Introduction to PDEs and Waves for the Atmosphere and Ocean, Courant Lecture Notes in Mathematics 9, AMS/CIMS, 2003. · Zbl 1278.76004
[37] A. J. Majda and A. L. Bertozzi, Vorticity and Incompressible Flow, Cambridge University Press, Cambridge, 2001. · Zbl 0983.76001
[38] Miao, C.; Xue, L., On the global well-posedness of a class of Boussinesq-Navier-Stokes systems, NoDEA Nonlinear Differential Equations Appl., 18, 707-735, (2011) · Zbl 1235.76020
[39] C. Miao, J. Wu, and Z. Zhang, Littlewood-Paley Theory and its Applications in Partial Differential Equations of Fluid Dynamics, Science Press, Beijing, China, 2012 (in Chinese).
[40] Nirengerg, L., On elliptic partial differential equations, Ann. Scuola Norm. Sup. Pisa, 13, 115-162, (1959)
[41] Ohkitani, K., Comparison between the Boussinesq and coupled Euler equations in two dimensions. Tosio Kato’s method and principle for evolution equations in mathematical physics, (Sapporo, 2001) Surikaisekikenkyusho Kokyuroku No., 1234, 127-145, (2001)
[42] J. Pedlosky, Geophysical Fluid Dyanmics, Springer-Verlag, New York, 1987. · Zbl 0713.76005
[43] T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996. · Zbl 0873.35001
[44] Sarria, A.; Wu, J., Blowup in stagnation-point form solutions of the inviscid 2d Boussinesq equations, J. Differential Equations, 259, 3559-3576, (2015) · Zbl 1327.35044
[45] E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, NJ, 1970. · Zbl 0207.13501
[46] H. Triebel, Theory of Function Spaces II, Birkhäuser Verlag, 1992. · Zbl 0763.46025
[47] Wen, B.; Dianati, N.; Lunasin, E.; Chini, G.; Doering, C., New upper bounds and reduced dynamical modeling for Rayleigh-Bénard convection in a fluid saturated porous layer, Commun. Nonlinear Sci. Numer. Simul., 17, 2191-2199, (2012)
[48] Whitehead, J.; Doering, C., Internal heating driven convection at infinite Prandtl number, J. Math. Phys., 52, 093101, (2011) · Zbl 1272.76230
[49] Wu, J.; Xu, X., Well-posedness and inviscid limits of the Boussinesq equations with fractional Laplacian dissipation, Nonlinearity, 27, 2215-2232, (2014) · Zbl 1301.35115
[50] Wu, J.; Xu, X.; YeThe, Z., 2D Boussinesq equations with partial or fractional dissipation, J. Pures Appl. Math., 115, 187-217, (2018) · Zbl 1392.35240
[51] Wu, J.; Xu, X.; Ye, Z., Global smooth solutions to the n-dimensional damped models of incompressible fluid mechanics with small initial datum, J. Nonlinear Science, 5, 157-192, (2015) · Zbl 1311.35236
[52] Xu, X., Global regularity of solutions of 2D Boussinesq equations with fractional diffusion, Nonlinear Analysis: TMA, 72, 677-681, (2010) · Zbl 1177.76024
[53] Yang, W.; Jiu, Q.; Wu, J., Global well-posedness for a class of 2D Boussinesq systems with fractional dissipation, J. Differential Equations, 257, 4188-4213, (2014) · Zbl 1300.35108
[54] Ye, Z.; Xu, X., Global regularity of the two-dimensional incompressible generalized magnetohydrodynamics system, Nonlinear Anal., 100, 86-96, (2014) · Zbl 1288.35406
[55] Zhao, K., 2D inviscid heat conductive Boussinesq equations on a bounded domain, Michigan Math. J., 59, 329-352, (2010) · Zbl 1205.35048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.